Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 429, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 8:30 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 15, 2008, 9:45 PM CDT
- In force
- 75 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:50 PM CDT | TSTM WND DMG | 2 W Colcord, OK | 2 TREES DOWN OVER HIGHWAY 116. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160130
SVRTSA
OKC041-097-160245-
/O.NEW.KTSA.SV.W.0429.080616T0130Z-080616T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
EASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 945 PM CDT
* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF DISNEY TO 11 MILES NORTH OF
JAY TO 9 MILES SOUTHEAST OF JAY...MOVING SOUTH AT 23 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JAY...
DISNEY...LANGLEY...PENSACOLA...CHLOETA...SPAVINAW...SALINA...
KANSAS...TWIN OAKS...LEACH...ROSE AND LOCUST GROVE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3653 9479 3618 9469 3617 9479 3618 9518
3652 9519 3652 9502 3654 9501
TIME...MOT...LOC 0130Z 357DEG 20KT 3660 9508 3654 9485
3634 9465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:47 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 3:47 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT SUN JUN 15 2008
.DISCUSSION...
MISSOURI PORTION OF THE MCS CONTINUES TO PLOW SOUTH THIS AFTERNOON
BUT ACTIVITY HAS BEEN SLOW TO DEVELOP ON THE WESTERN FLANK OF THE
SYSTEM BACK INTO KANSAS. NEVERTHELESS...THERE IS STILL A STRONG
SIGNAL IN THE MODELS FOR VIGOROUS CONVECTIVE DEVELOPMENT ACROSS
EAST CENTRAL AND SOUTHEAST KANSAS OVER THE NEXT FEW HOURS WHICH
WILL THEN ADVANCE SOUTH INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE INSTABILITY AXIS RUNS ROUGHLY ALONG U.S. HIGHWAY 75
WITH CAPE VALUES OF 4000-5000 J/KG. LARGE HAIL WILL BE A CONCERN
INITIALLY EARLY THIS EVENING WITH A QUICK TRANSITION TO A DAMAGING
WIND EVENT AS COLD POOL DEVELOPMENT OCCURS. MAY SEE MCS PLOW
THROUGH THE ENTIRE FORECAST AREA OVERNIGHT BUT UNCERTAINTY
INCREASES TO THE SOUTH SO WILL TAPER POPS OFF TO THE SOUTH FOR
NOW. CURRENT FLASH FLOOD WATCH LOOKS GOOD.
BEYOND TONIGHT...DID NOT DEVIATE TOO FAR FROM GUIDANCE. GENERALLY
BLENDED GUIDANCE POPS THE NEXT COUPLE DAYS AS GREAT UNCERTAINTY
EXISTS ON LOCATION OF FUTURE MCS DEVELOPMENT. IF A POWERFUL MCS
PLOWS THROUGH OUR ENTIRE FORECAST AREA TONIGHT...THIS MAY WELL
PRECLUDE DEVELOPMENT IN OUR AREA OVER THE FOLLOWING 24 HOURS OR
SO. LIKEWISE DID NOT STRAY MUCH FROM THE GFS MOS GUIDANCE IN THE
EXTENDED. DID RAISE POPS A BIT IN THE THURSDAY NIGHT AND FRIDAY
TIMEFRAME AS BOTH THE GFS AND ECMWF SUGGEST THIS MAY BE THE BEST
SHOT AT AN MCS AFFECTING A LARGE PORTION OF OUR FORECAST AREA IN
THE EXTENDED PERIODS. UPPER RIDGE BUILDS A BIT MORE STRONGLY OVER
THE AREA BY NEXT WEEKEND WHICH MAY FINALLY CUT OFF RAIN CHANCES
AND ALLOW THE HEAT TO BUILD BACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 70 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 80 50 40 40
BYV 63 80 60 79 / 80 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....05
PLATEIn the hours before
Local storm report, Jun 15, 6:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW PEORIA 36.89N 94.70W
06/15/2008 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSLocal storm report, Jun 15, 7:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 4 NW WYANDOTTE 36.83N 94.78W
06/15/2008 E1.00 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Jun 15, 7:27 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT SUN JUN 15 2008
ARZ001-002-160100-
BENTON AR-CARROLL AR-
727 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL AND NORTHEASTERN BENTON
AT 727 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF GATEWAY TO BLAND...MOVING EAST
AT 23 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BLAND...GATEWAY...EUREKA SPRINGS...BEAVER LAKE...BUSCH AND
BEAVER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9393 3649 9398 3650 9397 3650 9395
3650 9394 3650 9378 3631 9366
TIME...MOT...LOC 0027Z 250DEG 20KT 3668 9397 3635 9387Special weather statement, Jun 15, 7:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SUN JUN 15 2008
ARZ001-160100-
BENTON AR-
732 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 732 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF GATEWAY TO BEAVER LAKE...MOVING
EAST AT 23 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BLAND...GATEWAY AND BEAVER LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9394 3650 9398 3650 9395 3650 9394
3650 9388 3642 9386 3641 9386 3630 9387
TIME...MOT...LOC 0032Z 250DEG 20KT 3668 9394 3636 9384Local storm report, Jun 15, 7:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 S WYANDOTTE 36.76N 94.72W
06/15/2008 OTTAWA OK EMERGENCY MNGR
NUMEROUS TREES DOWN, SOME AS LARGE AS 2 FEET IN DIAMETER
NEAR HWY 60 AND BURLINGTON RAILROAD.
&&
PBSSpecial weather statement, Jun 15, 8:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUN 15 2008
ARZ001-002-160145-
BENTON AR-CARROLL AR-
814 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL AND NORTHEASTERN BENTON
AT 814 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARFIELD...MOVING SOUTH AT 17 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...
GATEWAY...WAR EAGLE...LOOKOUT...LARUE...GARFIELD...BEAVER LAKE AND
BUSCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3631 9386 3627 9387 3624 9402 3650 9407
3650 9395 3650 9394 3650 9391 3650 9385
3631 9372
TIME...MOT...LOC 0114Z 344DEG 15KT 3646 9395The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:05 PM CDT | Tornado Warning | TSA | Ottawa | 55 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 54 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 78 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Jun 15, 9:10 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 15, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 76 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 54 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Jun 15, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 58 min |
| Jun 15, 10:39 PM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 66 min |
| Jun 15, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:11 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 15, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 94 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Jun 16, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 95 min |
| Jun 16, 1:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 5 hr |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Jun 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 85 min |
| Jun 16, 2:02 AM CDT | Flash Flood Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Jun 16, 2:16 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 31 min |
| Jun 16, 2:25 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jun 16, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee | 56 min |
| Jun 16, 2:46 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 59 min |
| Jun 16, 3:07 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Jun 16, 3:16 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 16, 3:27 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee | 33 min |
| Jun 16, 3:52 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 53 min |
| Jun 16, 4:39 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 81 min |
| Jun 16, 5:10 AM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 16, 5:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 hr |
| Jun 16, 5:54 AM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| Jun 16, 6:39 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 66 min |
| Jun 16, 7:44 AM CDT | Special Weather Statement | TSA | Craig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more | 61 min |
| Jun 16, 8:33 AM CDT | River Flood Warning | TSA | Muskogee | 4 days |
| Jun 16, 9:00 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| Jun 16, 1:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Jun 16, 1:57 PM CDT | River Flood Warning | TSA | Nowata | 12 hr |
| Jun 16, 2:26 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| Jun 16, 2:43 PM CDT | River Flood Warning | TSA | Creek | 72 hr |
| Jun 16, 2:46 PM CDT | River Flood Warning | TSA | Washington | 12 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 11 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Tulsa | 6 hr |
| Jun 16, 3:18 PM CDT | Special Weather Statement | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 57 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| Jun 16, 5:20 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 70 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.